Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

mood swings,depression,taken Epilex crono and recita.gained weight,shall i continue taking them ?

hi i am 41 years old height 5ft 11inches weighing 90kg. i am suffering from mood swings since last 10 years. in the beginning i use to feel better when i went on vacation to some hill station. but then it became a routine at the time of season change. I use to feel depressed didnt feel to work and i could sleep for hours continously. i also lost weight a lot. After that doctor gave me Epilex crono 500mg twice a day and recita10mg once at night. After that i felt better. i am taking these medicines since past 4 years and gained weight also during this period. please suggest whether i should continue with these medicines or will i have to take these medicines lifelong. presently i am taking epilex crono only 500 mg. Please suggest
Asked On : Tue, 17 Apr 2012
Answers:  1 Views:  74
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Hi welcome to Hcm,
lets first understand mood disorder-Mood disorder is the term designating a group of diagnoses in the Diagnostic and Statistical Manual of Mental Disorders (DSM IV TR) classification system where a disturbance in the person's mood is hypothesized to be the main underlying feature.The classification is known as mood (affective) disorders in ICD 10.

Two groups of mood disorders are broadly recognized; the division is based on whether the person has ever had a manic or hypomanic episode. Thus, there are depressive disorders, of which the best-known and most researched is major depressive disorder (MDD) commonly called clinical depression or major depression, and bipolar disorder (BD), formerly known as manic depression and characterized by intermittent episodes of mania or hypomania, usually interlaced with depressive episodes. However, there are also forms of depression of MDD and BD that are less severe and are known as dysthymic disorder(MDD) and cyclothymic disorder for (BD).
the drug prescribed to you is Valproic acid,which is a good mood stabilizing agent.follow your doctor advice for course of treatment,weight gain is a side effect seen with this drug ,however i advise you to consult your doctor again than stopping the drug on self.
hope i replied your query.
team -hcm
Answered: Thu, 19 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor